Cookie usage policy

The website of the University Carlos III of Madrid use its own cookies and third-party cookies to improve our services by analyzing their browsing habits. By continuing navigation, we understand that it accepts our cookie policy. "Usage rules"

Oliver Linton


Oliver Linton - The London School of Economics and Political Science (UK)

Oliver Linton earned his PhD in Economics from the University of California, Berkeley. He also holds a Master’s in Econometrics and Mathematical Economics from the London School of Economics and Master’s degrees from Yale and Oxford Universities.

Currently he is a Professor of Econometrics at the London School of Economics and Political Science and has been a research associate in the IAM research program, economic advisor, and held teaching positions in the Department of Economics and the Department of Statistics at Yale University.

He is also Fellow of the British Academy, the Econometric Society, Institute of Mathematical Statistics, Centre for Microdata Methods and Practice (CEMMAP) and International Statistical Institute.

Dr. Linton is co-editor of Econometric Theory and the Econometrics Journal. He has also served as co-editor of Econometrica, Journal of Econometrics, the Journal of the American Statistical Association and the Journal of Statistical Planning and Inference and Journal of Econometrics.

He has published more than 70 articles in econometric and economic journals and two books: An Advanced Introduction to Probability and Statistics for Econometricians
and Financial Econometrics.


PROJECT: Econometric methodology: methods for analyzing economic and financial data. Application of this methodology to understand the workings of financial markets during the great world economic crisis.



1. "Estimating Features of a Distribution from Binomial Data" (with A. Lewbel and D. McFadden) Journal of Econometrics.
2. "A Semiparametric Model for Climate Change" (with A. Atak and Z. Xiao) Journal of Econometrics.
3. "Multivariate Density Estimation using Dimensionality Reducing Model Information" (with J. Nielsen, T. Buche-Larsen, and M. Guillen). Insurance: Mathematics and Economics.
4. "Evaluating Value-at-Risk Models via Quantile Regression" (with Wagner Piazza Gaglianone, Luiz Renato Lima, and Daniel R. Smith) Journal of Business and Economic Statistics Jan 2011, Vol. 29, No. 1: 150-160.
5. "Efficient estimation of a multivariate multiplicative volatility model" (with C. Hafner). Journal of Econometrics 159, 55-73.